Abstract

Background: The development of drugs directed against tumor necrosis factor (TNF)-α has dramatically modified the therapeutic approach to inflammatory bowel diseases: a larger use of such drugs has also led to a major knowledge about their adverse effects, especially occurring on skin. Aim of this report was to describe a rare steroid-dependent form of leukocytoclastic vasculitis induced by an anti-TNF-α agent in a young woman with ulcerative colitis. Case presentation: A young girl with ulcerative colitis developed a form of leukocytoclastic vasculitis induced by an anti-TNF-α agent. Recurrent palpable purpuric lesions on her legs were the main cutaneous manifestation. Skin lesions were steroid-dependent, but improved after withdrawal of the anti-TNF-α agent and second-line immunosuppressant therapy. Conclusions: The need to develop specific recommendations to guide the use of medications for managing skin reactions induced by anti-TNF-α drugs is herein emphasized.
Lingua originaleEnglish
pagine (da-a)1-6
Numero di pagine6
RivistaInternational Journal of Environmental Research and Public Health
Volume2021
DOI
Stato di pubblicazionePubblicato - 2021

Keywords

  • Vasculitis
  • Inflammatory bowel disease

Fingerprint

Entra nei temi di ricerca di 'Anti-TNF-related leukocytoclastic vasculitis in ulcerative colitis: a case report'. Insieme formano una fingerprint unica.

Cita questo